Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Is it necessary to go for HIV test after negative results in 12 weeks?

User rating for this question
Answered by

Practicing since : 2006
Answered : 554 Questions
hello doc , i recently had an UNprotected sexual exposure with a female i hardly knew(i was drunk) .. after 2 to 3 weeks i fell wery ill had fatigue , warm body , diarreah , sore throat ,headache ,joint pains , swollen lymph nodes ... i tested for HIV (ELISA antibody) at 5weeks , 7weeks , 9.5 weeks , 10.5 weeks , and 12 weeks now which all gave negative ... i also had a master health check up at 10.5 weeks showed everything to be normal ... this has been the reason for worry ... although my doc feels theres no need to worry my symptoms have been real.. even to this day 12 weeks i have swollen lymph nodes, fatigue and body aches persistent... question is do i need to test for hiv further ? 2.also my (penis) urethra is swollen red , i do have some white discharge over it and looks like to be chlamydia .. how do i confirm it and any medications for it ??
Posted Mon, 6 Jan 2014 in HIV and AIDS
Answered by Dr. Satyadeo Choubey 1 hour later
Brief Answer: Can try empirical antibiotics Detailed Answer: Hi, Thanks for your query. Elisa for HIV is usually positive after 3 months of exposure as it takes time for the formation of antibody which is detected by the former. Also HIV manifests as disease after 8-10 years. At this juncture it will be suggestive to get an HIV testing done for called sexual partner for HIV. You can repeat your testing after sometime...say a month. Now coming to second question of whitish urethral discharge..... It simply suggests urethritis which is usually of two types gonococcal and non-gonococcal usually chlamydia. Urethral swab can be sent to microbiology lab for routine microscopy, gram's staining, culture sensitivity and if required nucleic acid amplification testing. Common practice is to give an empirical antibiotic therapy covering both the gonococcus and chlamydiae. This is combination of azithromycin 1g single dose or doxycycline 100 mg for seven days plus either of inj ceftriaxone 250 mg preferably or cefixime 400 mg..If not responding can be tested further.... Best wishes
Above answer was peer-reviewed by
Follow-up: Is it necessary to go for HIV test after negative results in 12 weeks? 47 minutes later
so should i start taking azithromycin 1mg for a week from now ?? its hard to find an STD doc near me ... the red swelling is there from past one month and sometimes is itchy
Answered by Dr. Satyadeo Choubey 9 minutes later
Brief Answer: Its single dose Detailed Answer: Thanks for follow up. Its 1 g single dose along with inj ceftriaxone 250 mg intramuscular single dose.. Best wishes
Above answer was peer-reviewed by
Follow-up: Is it necessary to go for HIV test after negative results in 12 weeks? 1 hour later
thanks doctor one last question , the chemist near my place has azithromycin 500mg (tri pack) will taking two dose suffice for me ?
Answered by Dr. Satyadeo Choubey 6 minutes later
Brief Answer: Yes it will suffice Detailed Answer: Hi, Yes it will suffice...You may have some gastric discomfort after that ....but it will be milder one... Thanks
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an HIV AIDS Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor